Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Non small cell lung cancer, on chemo, allergic reactions, distended stomach. Metastasis?

My husband has non small cell lung cancer which was diagnosed August 2011. Started chemo . Since Jan 2012 has had 4 blood tranfusions; allergic reaction to chemo, AFIB , PE, etc. Stopped chemo in April. In care of hospice now. Last week he fell and broke left leg and fractured left ankle. He is at skilled nursing facility. His stomach is very distended. Is this another cancer? Is this more signs that the lung cancer (2 large tumors) is getting aggressive?
Asked On : Sun, 5 Aug 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist 's  Response
Hello and thanks for the query,

I would doubt this is a new cancer. This may likely be a reflection of advancing metastatic lung cancer. Also, if he is in pain they may be giving him pain medication which can sometimes slow down the normal movement of the bowels causing distention. Also, if there are electrolyte abnormalities this can also cause issues with distention of the bowels. Hospice care should be ableto adequately focus on excellent comfort care measures to maximize quality of life for him.

Thanks again for the query. I can appreciate that you are dealing with a very stressful situation. Please let us kno if we can be of any assistance in the future.


Dr. Galamaga
Answered: Tue, 25 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor